Louisiana, 2007

Damaging Wind in Louisiana, July 10, 2007

July 10, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed in an unstable atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms developed in an unstable atmosphere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 10, 3:31 AM CST, 8 hours 39 minutes earlier.

Area forecast discussion, Jul 10, 3:31 AM CST, 8 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
431 AM CDT TUE JUL 10 2007

.SHORT TERM...
UPPER TROUGH IS STUBBORN TO MOVE EAST...OR ATLEAST FAR ENOUGH TO
DECREASE POP NUMBERS SIGNIFICANTLY. BUT THE CURRENT UPPER TROUGH
WILL WEAKEN AS ANOTHER STRONGER TROUGH MOVES INTO THE SOUTHERN
PLAINS TODAY THROUGH WED. THIS WILL ONLY HELP KEEP POP NUMBERS IN
THE SCATTERED CATEGORY EACH DAY WITH A DIURNAL FLUCTUATION...WITH
THE EXCEPTION OF COASTAL LOCATIONS WHICH WILL SEE NOCTURNAL MARINE
SH/TS MOVE ONSHORE BY LATE NIGHT EARLY MORNING HOURS. TS ACTIVITY
IS NOT EXPECTED TO BE SEVERE TODAY WITH ONLY MODERATE NUMBERS
POINTING TO AN ISOLATED STRONG TS WITH A MAX OF 38 KNOT WIND GUSTS
FOR BTR. BY THE TIME ONE GETS TO GPT THIS NUMBERS DROPS TO 30 KNOTS.

.LONG TERM...
ANOTHER EVEN STRONGER SURGING UPPER TROUGH MOVES INTO THE SOUTHERN
PLAINS BY THURSDAY WITH A SFC REFLECTING COLD FRONT. ANY TIME WE
SEE COLD FRONTS MOVE INTO THE SUBTROPICS THIS TIME OF YEAR...IT IS
NOT ONLY UNUSUAL BUT CAN MAKE FOR SOME NASTY WEATHER AS WELL. AS
WINDS PARALLEL THE FRONT WITH HEIGHT...IT WILL SLOW AND EVENTUALLY
COME TO A HALT ALONG THE COAST. THIS WILL REINFORCE THE TS
COVERAGE BY DEEPING THE MOISTURE AND PROVIDING A BETTER FOCUS FOR
TS DEVELOPMENT OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  91  72  92  73 /  40  20  30  20
BTR  92  75  93  75 /  40  20  30  20
MSY  91  78  92  77 /  40  20  30  20
GPT  89  78  91  76 /  40  20  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 10, 11:41 AM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1241 PM CDT TUE JUL 10 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1241 PM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY
EVENING HOURS...WITH GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING...
AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.
ISOLATED STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

92/JSS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tangipahoa

When
July 10, 12:10 PM CST
Where
Tangipahoa County, Independence
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.630, -90.500

Trees were blown down on Sibley Road off of Highway 1064.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49684.